Posted By CCF CARDIO MD - MTR on January 19, 1999 at 10:14:56:
In Reply to: T waves in EKG posted by Dj on January 18, 1999 at 19:43:34:
Hi, My question is this, I have had abnormal T waves since the age 16, but
everytime I have ekg the t wave changes slightly. Is there a specfic heart
disease directly linked to the T wave? My other question is can syndrome x
cause other cardiac problems?
My history: I have been suffering with angina pain for the last five or six
years now. It has gotten worse over the last three years. 3 years ago, I
went to the hospital with this pain; they found some problem with EKG. They
did tread mill test, which showed I had an apical defect. I don't know what
that is. They did heart cath, which showed that all the big valves were
open. My cardiologist at the time said I had cardiac syndrome x.
About a year ago, Since my gallbladder surgeory, I have had no attacks of
severe pain, blow breastbone, no reflux, no indigestion, and or heart burn.
I did not have any angina until I went back to Tae Kwon Do, it requires
lots of kicking. The pain increased. Since then the pain has worsened under
stress, physical activity and now at rest. The pain sometimes comes as
pressure above my breastbone, and other time it starts on the left side of
my neck and runs down into the inside of my left arm. I usually have a very
low blood pressure but when I have the angina, I feel it go up. My blood
test revealed that my LP level was 187 marked as high.
My father and mothers father died of heart attack, due to atherosclerosis.
My mom has atherosclerosis, and she has had three triple bypasses. Her
heart disease started when she was 38 before her heart attack she went
through the same things I am going through now. She is 70 now. She told me
at that time it was not called syndrome x.We both have hypercholesterolmia.
As of last week I am going to see a new cardiologist in Feb. Thanks for
Sincerely, DJ Morris
Dear DJ, thank you for this question. I answered your second posting first, so please ignore that response since I have more information from this posting from which to formulate a response to your questions.
Abnormal t-waves on the ECG are a non-specific finding and can be caused by many different conditions and can even be seen in people with normal hearts. If your coronary arteries were normal morphologically on the angiogram, then you do not have macroscopic atherosclerosis. Syndrome X refers to patients with anginal chest pain who have angiographically normal coronary arteries. We suspect that there may be dysfunction of the small, terminal arterioles in such patients that disrupt terminal coronary blood flow to cause angina. Medications called calcium channel blockers and nitrates often help with the anginal pain that is experienced. Your cholesterol level is indeed elevated and with your family history of coronary artery disease, you should receive lipid lowering treatment to reduce your cholesterol level. We have good long-term data that lowering the LDL level to less than 100 improves survival and reduces the incidence of subsequent heart attacks. Thus, you should speak to your new cardiologist about such treatment and other forms of treatment for Syndrome X.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions. Good luck.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.